Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Newly diagnosed/Lamictal?
avatar
lowinnc posted:
Newly diagnosed BP, been on Lamictal for 9 weeks. Also taking Cymbalta. Having trouble sleeping, dreams and anxiety. Can't say I've actually experienced any Manic Episodes, I seem to be down a lot. Not working, home by myself, a lot of alone time.Wanted to ask if anyone has information on taking Lamictal and how it has worked for you.
Reply
 
avatar
hope7951 responded:
Lamictal is the drug of choice for many psychiatrists these days. It is an anti-seizure med but doesn't have many of the side effects of the older ones. it is built up in slow steps therefore that 406 weeks to get you to therapeutic levels. Cymbalta increases your levels of neurotransmitors for feeling good and lowering pain levels. No med works the same for any two people. If I was not feeling better after 9 weeks I'd keep a med/mood/event diary and give it to my psychiatrist and ask for a tweak or med change. I'd also ask why he was specifying these meds and what about my condition caused him to prescribe them instead of the many other choices. Sleep is very important to stabilty but pysch meds have the effect of enhancing dreams and making them so vivid that it is difficult to distinguish them from reality when you first wake. This is very common. I tried Cymbalta and had problems with it and returned to prozac, so your problems may not be the Lamictal but the Cymbalta or you could have a physical condition like thyroid problems, or hormones troubles or has past issues or stress in your present situation or a combination of all or any of the above. Talk to your doctor, find a good therapist and keep posting. Welcome. Joye
 
avatar
bpcookie responded:
I lowinnc, Its very nice to meet you and welcome to the board. Ive been on Lamictal for about 4 yrs now and it has worked wonders for me. I hope it works for you as well.
 
avatar
slik_kitty responded:
i've been on lamictal for years and find it quite effective. it is a mood stabilizer that works on both sides of the cycle. probably the reason you were prescribed it is because of the depression being stronger. it is possible that you need more antidepressant to help you. talk to your pdoc and tell him/her that this isn't working and get a change or adjustment to your meds. what dose of lamictal are you on?
 
avatar
maddie8415 responded:
Hey I take the same meds actually! But I have Klonopin for anxiety as well. I've been on Lamictal for 5 years and I was on zoloft for a long time as well...but unfortunately I've had a major depressive episode that I'm just coming out of. So they've increased my Lamictal and changed my antidepressant to cymbalta. So far so good. I really do think Lamictal is effective at least in my case, because when i was first diagnosed I was in a real bad way and that stuff basically put me back in my right mind. I don't think I've ever had a full-on manic episode either, but definitely hypomanic episodes that must have been close to that.

Oh, and ever since I've started with cymbalta I've been having those weird dreams too! Haven't disturbed me enough to want to change meds though. I also have been out of work, I actually had a relapse so serious that I've had to leave grad school for the time being but with the credits I have they gave me a generic MA. What I've learned is that chronic stress is a HUGE trigger for me...and that I shouldn't deny I'm getting my symptoms back until I completely lose it.

Good luck! sounds like you're doing the right stuff, getting on meds and taking it easy!
 
avatar
littlecat65 responded:
I'm another Lamictal user (for about 6 weeks) and have noticed that my moods are far more stable than they were. I'm also on Zoloft, Pristique, and Clonipin for anxiety. While not totally up to what I hope I eventually will be, I'm sure a lot better than I was, and I like the fact that I don't have that roller coaster feeling anymore. abby
 
avatar
93614 replied to littlecat65's response:
Hi, wow, can they give you 2 antidepressants at the same time? Ive always read where using 2 anti's can cause seretonin syndrome?
 
avatar
hope7951 replied to 93614's response:
Several people take one than one anti-depressant at the same time. Some work to increase Serotonin other work to increase levels of othe neurotransmittors. Some work to hel production/retention of more than one of these vital signalling chemicals. With bipolars the trick is to stimulate without throwing the person into a manic state. Joye
 
avatar
Merrique responded:
hi there hun, I am now on lamictal also and so far so good but I just started it up again about a week ago. i was on it before and it caused headaches but i have a new doc now and he seems to think itll be ok. Im crossing my fingers that the headaches dont start for me. i am also on Wellbutrin, trazadone, haldol, and xanax for anxiety. good luck with everything and keep a close eye on it. A mood journal is a very good idea to keep track of everything and it gives your doctor something to go on.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.